Hello. My therapist has suggested changing from effexor xr to the chemically similar pristiq. I've been on 150mg per day of effexor for several years, and have experienced withdrawal effects before due to missing doses for a few days, so I know what that's like. To start, I'm taking 50mg pristiq and 75 mg effexor daily for 7 days, and then 50mg pristiq and 37.5mg effexor for the next 7 days. My therapist has suggested this dosing to make the transition gradual. I was just curious as to anyone elses experience with such a change, good or bad. Thanks, GM
Right you are that (at least chemically speaking) Effexor XR and Pristiq are 99% the same drug. I also tried a switch from Effexor to Pristiq.
I had 4 good years on Effexor at 300Mgs a day before it stopped working at which point Pristiq was chosen. I took 100MGs a day of Pristiq becuase I am medication resistant.
Pristiq was horrible. Next to Cymbalta the worst SNRI I had ever taken. Even after months on the medication it only covered maybe 20% of my symptoms. My depression and anxiety on it were blown thru the roof. I might as well have taken a sugar pill.
Here's the kicker...When I got off Pristiq to start a Tri-cyclic (thank god that worked) The withdrawl (withdrawal) from the Pristiq was massive. Far worse than with Effexor. 2 solid months of almost vilont withdrawl (withdrawal) before that damn drug left my body. Effexor was a cake wak in comparison.
I say this not to scare you. but to warn you. That Damn Pristiq get's a lot of advertisment. That doesn't mean it's a quality antidepressant.
Maybe it will work for you. It's hard to say unless you try.
Why would your Psych doc take you off Effexor at only 150Mgs a day? Effexor XR doesn't even produce a Nerephineperine action in the brain below 225Mgs a day. Many people need as high as 375Mgs a day to get effective relief.
Your Psychiatrist better hit the books again. He is a bit misinformed regarding his Psychopharmocology. I would question his expertice.
I agree. I hated the Pristiq. I felt horrible. I had mood swings. It gave me horrible dreams also. I called the doctor and refused to take anymore after about 2 weeks. Then doctor tried me on Paxil CR. Hated it also. I actually think I might have been allergic to this one. I itched from top to bottom. More mood swings. Coming off of one or both of these two meds gave me a terrible headache that lasted for about 4 days which required going to the doctor and getting 2 shots to knock me out. Now I am trying Wellbutrin XL.
Good luck. Everyone is different. I hope it works for you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST